Exam Review
- A nursing student is reviewing medications used to treat a patient with Peripheral Artery Disease (PAD). Which of the following medications should the nurse identify as commonly prescribed for this condition? (Select all that apply)(SATA)A)Cilostazol (Pletal)B)Ramipril (Altace)C)Metoprolol (Lopressor)D)AspirinE)Clopidogrel (Plavix)
- Which potential complication would the nurse identify as a high risk for a patient admitted to the hospital with pancytopenia? (Select all that apply)(SATA)A)Pulmonary edemaB)BleedingC)Neurogenic shockD)InfectionE)Seizures
- Interpret the ABG results: pH: 7.48, PaCO2: 28 mmHg, PaO2: 55 mmHg, HCO3-: 24 mEq/L, SaO2: 87%A)Metabolic alkalosis with hypoxemiaB)Respiratory alkalosis with hypoxemiaC)Metabolic acidosis with hypoxemiaD)Respiratory acidosis with hypoxemia
- A patient with chronic obstructive pulmonary disease (COPD) arrives in the emergency department reporting shortness of breath on minimal exertion. Which assessment finding by the nurse would be most important to report to the health care provider?A)The patient is sitting in the tripod position.B)The patient’s pulse oximetry shows a 90% O2 saturation.C)The patient has bibasilar lung crackles.D)The patient’s respiratory rate is 9 breaths/min.
Exam Review
- Which intervention for VTE care and prevention can the RN delegate to the nursing assistant?A)Evaluate the effect of anticoagulant drugs by monitoring appropriate laboratory results and side effects of therapyB)Help ambulatory patients to walk at least 4 to 6 times daily.C)Teach patients at risk for VTE about preventive measuresD)Assess patients for VTE risk and monitor for VTE in at-risk patients
- A 65-year-old patient with a history of Peripheral Artery Disease (PAD) presents to the clinic with complaints of intermittent claudication in the right leg. Which of the following management strategies should the nurse prioritize to improve the patient’s condition?A)Encourage the patient to engage in regular low-impact exercise.B)Advise the patient to limit fluid intake to prevent edema.C)Instruct the patient to wear tight-fitting shoes to improve circulation.D)Recommend strict bed rest to minimize pain.
- The nurse is caring for a patient who has a right-sided chest tube after a right lower lobectomy. Which nursing action could the nurse delegate to the assistive personnel (AP)?A)Assess patient pain level associated with the chest tube.B)Check the water-seal chamber for the correct fluid level.C)Document the amount of drainage every 8 hours.D)Obtain samples of drainage for culture from the system.
- The nurse assesses vital signs for a patient admitted 2 days ago with gram-negative sepsis: temperature of 101.2°F, blood pressure of 90/56 mm Hg, pulse of 92 beats/min, and respirations of 34 breaths/min. Which action would the nurse take next?A)Give the PRN acetaminophen (Tylenol).B)Notify the health care provider of these findings.C)Obtain oxygen saturation using pulse oximetry.D)Give the scheduled IV antibiotic.
Exam Review
- Based on the patient’s medication list, which of the following medications directly treat hypertension? (Select all that apply)(SATA)A)LisinoprilB)MetforminC)HydralazineD)AspirinE)Amlodipine
- Which finding is the most concerning and should prompt immediate action by the nurse?A)Potassium level of 4.8 mEq/LB)Episodes of dizziness and blurred visionC)Chest x-ray showing mild left ventricular hypertrophyD)Blood pressure of 168/98 mmHg
- The nurse is reviewing the patient’s history and recent lab results. Which of the following findings indicate an increased risk for cardiovascular complications? (Select all that apply)A)Mild left ventricular hypertrophy on x-rayB)Total cholesterol of 210 mg/dLC)Hemoglobin A1C of 7.5%D)Sodium level of 138E)Creatinine level of 1.6F)Oxygen saturation of 95% on room air
- Complete the following sentence: Given the patient’s elevated blood pressure and inconsistent medication adherence, the nurse should prioritize (intervention) to help improve blood pressure control and patient outcomeA)Cardiac dietB)Cardiac assessmentC)Medication education
Exam Review
- An hour after a left thoracotomy, a patient reports incisional pain at a level 7 (based on 0 to 10 scale) and has decreased left-sided breath sounds. The pleural drainage system has 100 mL of bloody drainage. Which action would the nurse take?A)Turn and reposition the patient.B)Assist the patient with incentive spirometry.C)Clamp the chest tube in two places.D)Administer prescribed morphine.
- Which action would the nurse take first when a patient develops epistaxis (nose bleed)?A)Instill a vasoconstrictor medication into the affected nare.B)Pack the affected nare tightly with an epistaxis balloon.C)Obtain silver nitrate that may be needed for cauterization.D)Apply squeezing pressure to the nostrils for 10 minutes.
- A nursing student is learning about the interprofessional management of a patient diagnosed with influenza. Which of the following actions should the nursing student include in their care plan when collaborating with the healthcare team? (Select all that apply)A)Administer antiviral medications as prescribed.B)Maintain strict bedrestC)Educate the patient on the importance of annual influenza vaccinations.D)Encourage adequate hydration and rest to support recovery.E)Isolate the patient to prevent the spread of the virus.
- The nurse is assessing the patient’s medication list. Which of the following medications are commonly prescribed to manage symptoms of heart failure? (Select all that apply)A)AspirinB)LisinoprilC)Insulin GlargineD)Furosemide (Lasix)E)Metoprolol
Exam Review
- The nurse is reviewing the patient’s recent symptoms and lab results. Which of the following symptoms or findings suggest worsening heart failure? (Select all that apply)A)Oxygen saturation of 92% on room airB)Bilateral pulmonary congestion on chest x-rayC)Recent 5-lb weight gainD)BUN of 28 mg/dLE)Potassium of 4.9 mEq/L
- Complete the following sentence: Given the patient’s symptoms of dyspnea and fatigue, the nurse anticipates the primary care provider may increase the dose of (medication class) to help reduce fluid overload.A)Beta blockersB)DiureticsC)Ace Inhibitors
- Identify the actions the nurse should take to manage this patient’s heart failure effectively. (Select all that apply)A)Encourage fluid intakeB)Administer prescribed diuretic as ordered.C)Monitor daily weight and fluid intake/output.D)Educate the patient about low-sodium dietary choices.
- Directions: Identify the nursing goals/outcome measures for this patient’s heart failure. (Select all that apply)A)Decreased dyspnea and orthopneaB)HgA1C less than 7C)Reduction in peripheral edemaD)Stabilized or decreased BNP level
Exam Review
- Which lab results should be monitored for a patient on furosemide?A)CreatinineB)PlateletsC)ChlorideD)RBC
- A patient is hospitalized with active tuberculosis (TB). Which assessment finding indicates to the nurse that prescribed airborne precautions are likely to be discontinued?A)Mantoux testing shows an induration of 10 mm.B)TB medications have been taken for 6 months.C)Sputum smears for acid-fast bacilli are negative.D)Chest x-ray shows no upper lobe infiltrates.
- The registered nurse (RN) is caring for a patient with a hypertensive crisis who is receiving sodium nitroprusside. Which nursing action can the nurse delegate to an experienced nursing assistant?A)Titrate nitroprusside to decrease mean arterial pressure (MAP) to 115 mm Hg.B)Set up the automatic noninvasive BP machine to take readings every 15 minutes.C)Teach the patient stress-relieving techniques.D)Evaluate effectiveness of nitroprusside therapy on blood pressure (BP).
- Propranolol (Inderal) is newly prescribed for a patient diagnosed with hypertension. Which information in the patient’s history would prompt the nurse to consult with the health care provider before giving this drug?A)Daily alcohol useB)AsthmaC)Peptic ulcer diseaseD)Myocardial infarction (MI)